Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 26, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 27, 2007, 4:32 AM CST for Barton County, Russell County, Kansas. It took effect at Nov 27, 2007, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 4:32 AM CST (10:32 UTC)
- In effect from
- Nov 27, 2007, 12:00 PM CST
- Expired
- Nov 27, 2007, 5:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 271032 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 432 AM CST TUE NOV 27 2007 KSZ032-047-271845- /O.NEW.KICT.WI.Y.0026.071127T1800Z-071128T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 432 AM CST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. GUSTY SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE AT TIMES. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ COX
2 follow-up statements
000 WWUS73 KICT 271824 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1224 PM CST TUE NOV 27 2007 KSZ032-047-280000- /O.CON.KICT.WI.Y.0026.000000T0000Z-071128T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1224 PM CST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. GUSTY SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE AT TIMES. THESE WIND SPEEDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES USING WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ COOK
000 WWUS73 KICT 272330 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 530 PM CST TUE NOV 27 2007 KSZ032-047-280030- /O.CAN.KICT.WI.Y.0026.000000T0000Z-071128T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 530 PM CST TUE NOV 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED OVER CENTRAL KANSAS TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:19 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 27, 3:19 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 AM CST TUE NOV 27 2007 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TEMPERATURES THROUGH THE WEEK AND WHAT THE PRECIPITATION TYPE WILL BE THIS WEEKEND. TODAY: LATEST SURFACE ANALYSIS WAS SHOWING DECENT PRESSURE FALLS TAKING PLACE ACROSS THE HIGH PLAINS DUE TO THE INFLUENCE OF THE UPPER LEVEL WAVE MOVING THROUGH THE NORTHERN ROCKIES. THIS FEATURE WILL CONTINUE TO STRENGTHEN THE LEE SIDE TROF TODAY. AS A RESULT...PRESSURE GRADIENT WILL TIGHTEN RAPIDLY BY THIS AFTERNOON ACROSS THE AREA. CONSENSUS BETWEEN SHORT AND MEDIUM RANGE MODELS AND VARIOUS GUIDANCE (WITH THE EXCEPTION OF THE NAM) SUGGESTS WIND ADVISORY CRITERIA WILL BE MET ACROSS PORTIONS OF CENTRAL KS THIS AFTERNOON. MOMENTUM TRANSFER COULD APPROACH 30 KT PER GFS BUFKIT SOUNDINGS. WENT WITH BARTON AND RUSSELL COUNTIES FROM NOON UNTIL 6 PM. OTHERWISE...A VERY MILD DAY WILL BE IN STORE THE AREA WITH TEMPERATURES POSSIBLY GETTING CLOSE TO THE 60 DEGREE MARK. WE DID RAISE TEMPERATURES A CATEGORY TODAY SINCE TEMPERATURES EXCEEDED MAXES QUITE A BIT YESTERDAY. TONIGHT: THE UPPER LEVEL WAVE WILL CONTINUE TO TRANSVERSE THROUGH THE NORTHERN PLAINS TONIGHT AND DRAG A DRY PACIFIC FRONTAL BOUNDARY THROUGH PORTIONS OF CENTRAL KANSAS. THIS WILL KEEP TEMPERATURES ON THE MILD SIDE AHEAD OF THE BOUNDARY DUE TO DECENT MIXING. WE DID TWEAK TEMPERATURES UP A LITTLE MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. WE ALSO RAISED TEMPERATURES UP A LITTLE IN CENTRAL KANSAS BEHIND THE BOUNDARY SINCE THERE IS NOT MUCH IN THE WAY OF COLD AIR ADVECTION. WEDNESDAY: ANOTHER RATHER MILD DAY CAN BE EXPECTED ACROSS THIS FORECAST AREA AS THE PACIFIC SURFACE HIGH BUILDS OVER THE AREA. WE DID RAISE TEMPERATURES SEVERAL DEGREES SINCE THE SUNSHINE WILL BECOME ABUNDANT AROUND MIDDAY. WEDNESDAY NIGHT-THURSDAY: THE UPPER LEVEL PATTERN WILL CONTINUE TO BE ZONAL AND ALLOW FOR THE SYSTEMS TO BE QUITE PROGRESSIVE. AFTER A CHILLY START ON THURSDAY MORNING WE COULD END WITH ANOTHER WINDY BUT MILD DAY AS THE LEE TROF DEVELOPS IN THE ROCKIES IN RESPONSE TO THE NEXT SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES. THURSDAY NIGHT-SATURDAY: THE MODELS APPEAR TO BE STILL HOLDING BACK THE TRUE ARCTIC AIR WITH PASSAGE OF THE NEXT FRONT ON THURSDAY NIGHT. IN FACT...THE LATEST ECMWF/GFS/UKMET ARE SHOWING MORE OF A MIXTURE OF PACIFIC AND CANADIAN AIR MOVING INTO THE AREA ON LATE THURSDAY NIGHT. THIS WILL CAUSE OUR TEMPERATURES TO BE CONSIDERABLY COOLER ON FRIDAY...BUT IT DOES NOT LOOK AS IMPRESSIVE AS EARLIER RUNS. THERE IS STILL QUITE A BIT OF CONCERN DURING THE LATE FRIDAY NIGHT AND SATURDAY MORNING TIMEFRAME WITH GOOD ISENTROPIC ASCENT DEVELOPING WHICH MAY YIELD TO SOME LIGHT FREEZING RAIN OR SNOW SATURDAY MORNING AND THEN POSSIBLY CHANGING OVER TO LIQUID DURING THE AFTERNOON. FOR NOW...WE WILL NOT MAKE TOO MANY CHANGES AND KEEP AN EYE ON THE EVOLUTION OF THIS SCENARIO. .FIRE WEATHER... THE RANGELAND FIRE DANGER INDEX WILL BE VERY HIGH ACROSS CENTRAL KS THIS AFTERNOON...AND HIGH ACROSS SOUTH-CENTRAL KS (GENERALLY WEST OF THE FLINT HILLS)...DUE TO STRENGTHENING SOUTHERLY WINDS...LOW DEWPOINTS AND WARMER TEMPERATURES. COX/ADK && .AVIATION... FOR 18Z TAF SUITE. VFR CONDITIONS EXPECTED ACROSS MOST LOCATIONS FOR THE NEXT 24 HOURS. ONLY SOME MID TO HIGH CLOUDS AHEAD OF THE NEXT SHORTWAVE EXPECTED TO MOVE INTO CEN KS. KETCHAM && && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 41 54 23 / 0 10 10 10 HUTCHINSON 57 35 52 21 / 0 10 10 10 NEWTON 57 40 53 25 / 0 10 10 10 ELDORADO 57 41 55 25 / 0 10 10 10 WINFIELD-KWLD 57 43 56 24 / 0 10 10 10 RUSSELL 57 31 50 19 / 0 10 10 0 GREAT BEND 57 33 50 19 / 0 10 10 0 SALINA 57 36 50 22 / 0 10 10 0 MCPHERSON 57 36 52 23 / 0 10 10 10 COFFEYVILLE 57 42 59 28 / 0 0 10 10 CHANUTE 57 42 58 24 / 0 0 10 10 IOLA 56 42 57 25 / 0 0 10 10 PARSONS-KPPF 57 42 58 24 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR KSZ032-047. &&
Hazardous weather outlook, Nov 26, 3:42 PM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CST MON NOV 26 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CST MON NOV 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RANGELAND FIRE INDEX WILL BE IN THE HIGH CATEGORY IN CENTRAL AND SOUTH CENTRAL KANSAS ON TUESDAY AND WEDNESDAY. PLEASE RESTRICT ANY OUTDOOR BURNING TO THE EARLY MORNING HOURS OR AFTER SUNSET. AN ARCTIC AIRMASS WILL BE MOVING INTO THE AREA THIS WEEKEND AND COULD BRING A MIXTURE OF SNOW...SLEET OR EVEN FREEZING RAIN ON FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...OUR CONFIDENCE LEVEL IS STILL FAIRLY LOW ON HOW THIS WILL TRANSPIRE SINCE THERE ARE LARGE DISCREPANCIES ON THE POSITION OF THE FRONTAL BOUNDARY. STAY TUNED TO LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.